MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTI LUMEN PI CVC KIT: 3L 7 FR X 6 IN; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW MULTI LUMEN PI CVC KIT: 3L 7 FR X 6 IN; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number ASK-42703-SHUF2
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "line change and guidewire protective covering unraveled from metal wire".As a result, the device was removed and a new one was inserted.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one nitinol guide wire for analysis.Definite evidence of use was observed.Visual analysis of the guide wire revealed that it was separated and unraveled from the distal weld.A separated coil wire was also returned.The distal weld was not returned for analysis.Microscopic examination confirmed the damage and confirmed that the proximal weld was present and spherical.The overall length of the guide wire core wire measured 603 which is within the specification limits of 600-608mm per the guide wire product drawing.The guide wire outer diameter (od) measured 0.79mm which is within the specification limits of 0.788-0.826mm per the guide wire product drawing.The guide wire was functionally tested per the instructions for use (ifu) provided with this kit, which informs the user "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".The guide wire was advanced through a lab inventory ars/18ga introducer needle subassembly, and the guide wire passed with little to no resistance.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage." the customer report of a separated guide wire was confirmed through investigation of the returned sample.The guide wire was separated and unraveled at the distal weld.Despite this, the guide wire core wire met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.25 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Therefore, based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW MULTI LUMEN PI CVC KIT: 3L 7 FR X 6 IN
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19943201
Report Number9680794-2024-00744
Device Sequence Number7354396
Product Code FOZ
UDI-Device Identifier10801902208368
UDI-Public(01)10801902208368(11)240108(17)250630(10)33F23L0686(21)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberASK-42703-SHUF2
Device Lot Number33F23L0686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown